Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 12, 2007, 1:53 AM CDT for Presidio County, Texas. It took effect at Jul 12, 2007, 2:34 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 1:53 AM CDT (06:53 UTC)
- In effect from
- Jul 12, 2007, 2:34 AM CDT
- Expired
- Jul 12, 2007, 8:35 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 120654 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 AM CDT THU JUL 12 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY HEAVY RAIN OVERNIGHT ALONG THE RIO GRANDE NEAR CANDELARIA HAS RESULTED IN RIVER RISES. MINOR FLOODING IS EXPECTED ON THE RIO GRANDE AT CANDELARIA AND DOWNSTEAM AT PRESIDIO. ADDITIONAL RAINFALL COULD RESULT IN INCREASED RIVER LEVEL FORECASTS. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-121854- /X.NEW.KMAF.FL.W.0014.070712T0734Z-070713T0920Z/ /CDET2.1.ER.070712T0734Z.070712T1200Z.070712T2120Z.NO/ 154 AM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CANDELARIA. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM THURSDAY THE STAGE WAS 8.2 FEET (2.5 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET (2.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING AND CONTINUE TO RISE TO NEAR 9.4 FEET (2.9 METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET (3.0 METERS)...SOME SECTIONS OF THE RIVER ROAD WILL BE FLOODED. WATER LEVELS IN THE FLOOD PLAIN MAY BEGIN TO AFFECT HOMES BETWEEN THE RIVER ROAD AND THE RIVER. THE ROADWAY TO THE FOOT BRIDGE MAY BE INUNDATED. LIVESTOCK AND MACHINERY MAY NEED TO BE MOVED AS TIME AND CONDITIONS PERMIT. $$ TXC377-121854- /X.NEW.KMAF.FL.W.0015.070713T0922Z-070714T1500Z/ /PIOT2.1.ER.070713T0922Z.070713T1800Z.070714T0300Z.NO/ 154 AM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * FROM LATE TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM THURSDAY THE STAGE WAS 4.5 FEET (1.4 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 10.0 FEET (3.0 METERS) BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE FLOOD PLAIN BETWEEN THE LEVEES. $$
1 follow-up statement
000 WGUS84 KMAF 121335 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 835 AM CDT THU JUL 12 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY RIVER LEVELS ALONG THE RIO GRANDE ARE RETURNING TO NORMAL AFTER HEAVY RAINS FELL LAST NIGHT. THE RIVER LEVEL AT PRESIDIO AND CANDELARIA ARE EXPECTED TO REMAIN STEADY...THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. THIS WILL BE THE LAST STATEMENT UNLESS RIVER CONDITIONS CHANGE. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-121405- /X.CAN.KMAF.FL.W.0014.000000T0000Z-070713T0920Z/ /CDET2.1.ER.070712T0703Z.070712T0745Z.070712T0845Z.NO/ 835 AM CDT THU JUL 12 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CANDELARIA. * AT 8:15 AM THURSDAY THE STAGE WAS 5.7 FEET (1.7 METERS). * FELL BELOW FLOOD STAGE AT 3:45 AM THURSDAY. * FLOOD STAGE IS 8.5 FEET (2.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.4 FEET (1.6 METERS) BY TOMORROW MORNING. $$ TXC377-121405- /X.CAN.KMAF.FL.W.0015.000000T0000Z-070714T1500Z/ /PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 835 AM CDT THU JUL 12 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * AT 8:15 AM THURSDAY THE STAGE WAS 4.4 FEET (1.3 METERS). * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.3 FEET (1.9 METERS) AFTER MIDNIGHT TOMORROW. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 3:00 PM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED JUL 11 2007 .DISCUSSION... LATE AFTERNOON VISIBLE SATELLITE IMAGERY AND RADAR DATA SHOWS ISOLATED TO SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. OROGRAPHIC LIFT...DAYTIME HEATING AND FAVORABLE LAPSE RATES HAVE ALL HELPED TO INITIATE THIS CONVECTION. WE DO EXPECT THIS ACTIVITY TO DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. FARTHER EAST ACROSS THE PLAINS... LAPSE RATES ARE NOT AS FAVORABLE...HOWEVER PLENTIFUL MOISTURE... DAYTIME HEATING AND A REMNANT OUTFLOW BOUNDARY MAY BE ENOUGH TO INITIATE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. RAIN CHANCES TOMORROW ARE EXPECTED TO BE CONFINED TO THE MOUNTAINS AS LAPSE RATES ACROSS THE PLAINS CONTINUE TO REMAIN POOR. FOR THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...ATTENTION WILL TURN TO A COLD FRONT EXPECTED TO MOVE INTO THE NORTHERN PERMIAN BASIN FRIDAY MORNING. THE SHORT RANGE MODELS ALL DEVELOP CONVECTION ACROSS THE TEXAS PANHANDLE THURSDAY EVENING AND IF THIS IS OBSERVED...THE COLD FRONT OR POSSIBLY AN OUTFLOW BOUNDARY MAY AFFECT THE REGION THURSDAY NIGHT. CONVECTION NOW APPEARS MORE LIKELY FRIDAY INTO SATURDAY EVENING AS THE COLD FRONT CONTINUES TO MOVE SOUTH ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE HAVE OPTED TO INCREASE RAIN CHANCES DURING THE ABOVE MENTIONED PERIOD. LOCALLY HEAVY RAINFALL WILL BE A CONCERN AS PRECIPITABLE WATER VALUES REMAIN HIGH (1.5). WE HAVE CONTINUED TO MENTION THIS IN THE LATEST HAZARDOUS WEATHER OUTLOOK. FOR THE SUNDAY THROUGH WEDNESDAY TIME FRAME...RAIN CHANCES APPEAR BEST ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS. WE WILL NEED TO MONITOR THE NORTHERLY MID-LEVEL FLOW ON SUNDAY AND MONDAY AS SHORTWAVE ENERGY IN THIS FLOW WOULD MOVE ACROSS OUR REGION. CONFIDENCE IS NOT HIGH ENOUGH TO SPREAD POPS INTO THE PLAINS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 96 73 92 / 10 10 10 30 CARLSBAD NM 70 98 72 95 / 20 10 20 30 DRYDEN TX 71 96 74 97 / 10 10 0 10 FORT STOCKTON TX 71 96 73 96 / 10 10 0 20 GUADALUPE PASS TX 67 91 69 94 / 30 20 20 30 HOBBS NM 71 96 71 93 / 20 10 20 30 MARFA TX 59 88 62 89 / 20 20 20 20 MIDLAND INTL AIRPORT TX 71 95 72 93 / 10 10 10 20 ODESSA TX 72 96 73 93 / 10 10 10 20 WINK TX 73 100 74 99 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/06
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT WED JUL 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 158 PM CDT WED JUL 11 2007 /1258 PM MDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EXCEPT THE LOWER TRANS PECOS THIS AFTERNOON INTO TONIGHT. THE THUNDERSTORMS ARE MOST LIKELY TO OCCUR WEST OF A LINE FROM SEMINOLE TO NEAR PRESIDIO. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH TUESDAY. HOWEVER THE BEST CHANCE FOR STORM DEVELOPMENT WILL OCCUR FRIDAY THROUGH SATURDAY WITH THE NORTHERN PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO MOST FAVORED. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN ALONG A FRONT MAY RESULT IN LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 10:12 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1012 PM CDT WED JUL 11 2007 TXZ057-080-120415- VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- 1012 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF LOBO AT 1012 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 11, 11:39 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1139 PM CDT WED JUL 11 2007 TXZ079-080-120545- PRESIDIO VALLEY-MARFA PLATEAU- 1139 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR CANDELARIA AT 1139 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 11, 11:42 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1142 PM CDT WED JUL 11 2007 TXZ057-258-120545- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 1142 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. STRONG THUNDERSTORMS WERE LOCATED NEAR PINE SPRINGS AT 1142 PM CDT/1042 PM MDT/...MOVING NORTH AT 10 MPH. SMALL HAIL...WINDS AROUND 55 MPH AND HEAVY RAINFALL ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 54 min |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 63 min |
| Jul 12, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 56 min |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.